I was just prescribed Buspar 5mg twice a day. I'm nervous to take it because I took lexapro a few years back and had the worse experience ever. I'm hoping that this drug will give me some relief just a little nervous of bad side effects.
Hi Roger. I have been taking buspar successfully for more than a year. I had a bad experience with lexapro as well. I have taken many antidepressants and anti anxiety medications, and buspar has been my favorite. It is not addictive and is very good to treat anxiety. Give it a try. If you get any side effects, tell your doctor right away, and he might change the dosage temporarily to get you started. For example, if 5mg twice a day makes you jittery, maybe starting off with splitting the pills, to just take 2.5mg twice a day might be an option. Or 5mg. once a day to start may be an option. But at least try to start at the dose you have been prescribed by your doctor. If that isn't working for you, ask your doctor about other options such as the ones I mentioned. I have taken buspar at many different doses. I have taken as much as 10mg three times a day at one point.
At 5mg a day, I started feeling better the first week, but it takes about 4 to 6 weeks to get the full effect, much like an antidepressant. But be patient, it's worth it! Some people take it up to 30mg or 60mg a day safely, so don't worry too much about the low doses. Keep in touch! "G"
I've been on it since wed so newbie here too. I took 5mg twice a day the first day I felt a bit dizzy after taking it. But I didn't sleep well the night before so that could have been why. My dr upped my dose to 10mg twice a day yesterday I took I felt it helped. Today I feel a little dizzy but not too bad I hope it works! I know it can take a while. Here's to waiting!
I started 10 days ago as well. 1st 7 days I was 10mg (5mg in the am and 5mg at bed). Few days ago I started 20mg (10mg in am & 10mg at bed) . I liked it better last week at 5 & 5.. Maybe it will get better ! Day 11 here we go... I was told it takes 4 weeks to feel ultimate results .
That dosage should be a good and safe start. I have read that starting with too high of a dosage can make symptoms and anxiety worse. I also just started BuSpar four days ago at 15mg twice a day. Not a good idea. My anxiety is ten times worse, I have head splitting headaches and pressure, and my depression and feeling of isolation is worse. I all around just feel like I'm going crazy. Defiently will be going back to my doctor to get a dosage adjustment or something else because this is the worse.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Mar 2010 • 1 answer
Posted 22 Sep 2010 • 1 answer
Posted 13 Mar 2015 • 2 answers
Posted 10 Nov 2015 • 1 answer
Buspirone - I am very sensitive to any drug...was prescribed buspar for anxiety...afraid to take it?
Posted 22 May 2016 • 6 answers